English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Asymptotics and Hamiltonians in a first-order formalism

Ashtekar, A., Engle, J., & Sloan, D. (2008). Asymptotics and Hamiltonians in a first-order formalism. Classical and Quantum Gravity, 25(9): 095020. doi:10.1088/0264-9381/25/9/095020.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-62C9-E Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-62CA-C
Genre: Journal Article

Files

show Files
hide Files
:
cqg8_9_095020.pdf (Publisher version), 216KB
File Permalink:
-
Name:
cqg8_9_095020.pdf
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
License:
-

Locators

show

Creators

show
hide
 Creators:
Ashtekar, Abhay1, Author
Engle, Jonathan1, Author
Sloan, David2, Author
Affiliations:
1Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society, Golm, DE, ou_24014              
2External Organizations, , , ou_persistent22              

Content

show
hide
Free keywords: -
 Abstract: We consider four-dimensional spacetimes which are asymptotically flat at spatial infinity and show that, in the first-order framework, the action principle for general relativity is well defined without the need of infinite counter terms. It naturally leads to a covariant phase space in which the Hamiltonians generating asymptotic symmetries provide the total energy–momentum and angular momentum of the spacetime. We address the subtle but important problems that arise because of logarithmic translations and super translations both in the Lagrangian and Hamiltonian frameworks. As a forthcoming paper will show, the treatment of higher dimensions is considerably simpler. Our first-order framework also suggests a new direction for generalizing the spectral action of non-commutative geometry.

Details

show
hide
Language(s): eng - English
 Dates: 2008-05
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: DOI: 10.1088/0264-9381/25/9/095020
eDoc: 374073
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Classical and Quantum Gravity
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 25 (9) Sequence Number: 095020 Start / End Page: - Identifier: ISSN: 1361-6382